Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Having numbness and tingling sensation in upper left abdomen. What is causing this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
I occasionally have a numbness or tingling sensation in my upper left abdomen, just below or behind my lowest ribs in what I think would coincide with the spleen area, curious
Posted Fri, 10 Aug 2012 in Abdominal Pain
Answered by Dr. Divya Kuttikrishnan 1 hour later
Hello there,

Thanks for writing in.

Paraesthesias in the upper left abdomen can be due to many reasons.

One possibility is due to the effect of the marijuana you use occassionally.

I also think of gastritis as a possibility since you are a smoker and use alcohol and marijuana occassionally. Though gastritis would present more with pain in the left upper abdomen than paraesthesias.

I would suggest you visit your gastroenterologist for a thorough examination.

In addition I would suggest that you get your Hemoglobin, thyroid function test ,serum calcium levels and Vit B12 levels checked. Hope this information was of some help to you..

In case you don't have any further queries ,kindly accept my answer. Any reviews are welcome.

Have a great day.

Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor